MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0201-A
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pet lock on the proximal end of the ruby coil pusher assembly was intact.The pusher assembly was bent approximately 141.5 cm from the proximal end.The embolization coil was intact with the pusher assembly.The maximum outer diameter (od) of the ruby coil was measured to be within specification.Evaluation of the returned device revealed a slight bend on the pusher assembly.This damage may have occurred due to forceful manipulation of the ruby coil during use.Further evaluation revealed that the ruby coil od was within specification and was able to successfully advance through a demonstration px slim without difficulty.Therefore, the root cause of the resistance mentioned in the complaint could not be determined.The ruby coil introducer sheath and the non-penumbra microcatheter mentioned in the complaint were not returned for evaluation.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.While advancing the second ruby coil through a non-penumbra microcatheter, the physician felt resistance and was unable to advance the ruby coil past the tip of a non-penumbra microcatheter.Therefore, the ruby coil was removed from the patient.The procedure was completed using the same microcatheter and another ruby coil.The physician flushed frequently and did not use a rotating hemostasis valve.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: 1.Report source.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5970313
Report Number3005168196-2016-01361
Device Sequence Number10991036
Product Code HCG
UDI-Device Identifier00814548013114
UDI-Public00814548013114
Combination Product (Y/N)Y
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2016
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/26/2023
Device Catalogue NumberRBY4C0201-A
Device Lot NumberF65044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2016
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/25/2016
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date09/22/2016
Supplement Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Date Report Sent to FDA01/01/2005